Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill

Does Aspirin Help Peripheral Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

Peripheral Neuropathy - I Found Help!

Perhaps I'm writing this more to share than anything. I know how long I have searched for something to help with my Peripheral Neuropathy. And FINALLY- my Dr. just put me on Durogesic (Transdermal Fenatyl) Skin Patch use for Chronic Pain. I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Thanks for sharing your story of something that was helpful in making your neuropathy more bearable. KH... Read more »

peripheral neuropathy because of taking Triomune 40

How true is it that Triomune 40 causes peripheral neuropathy and blindness? what other dangers are there in taking this antiretroviral as there are no pain management drugs in Africa?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Triomune-40 (D4T + 3TC + nevirapine) can cause peripheral neuropathy (generally due to the D4T component) in a small but significant minority of patietns. Blindness due to the medications would be very rare. Switching the D4T to AZT or tenofovir... Read more »

d list drugs and peripheral neuropathy

I was on the D-list drugs for 11 years and developed peripheral neuropathy in hands and feet. I am allergic to Protease inhibitor drugs and am now on Viramune and Truvada for about 14 monthes. The peripheral neuropathy has not improved and have had...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Recommend evaluation for vitamin and other micro-nutrient deficiencies. Referral to HIV-knowledgeable neurologist and pain specialist often helpful. Use of drugs like gabapentin sometimes helpful but aggressive pain relief is key to maintaining good... Read more »

Voltaren Cream for Peripheral Neuropathy

I have very painful peripheral neuropathy. I have been on many antiretrovirals for about 10 years (including the usual suspects (DDI, D4T, dapsone to name only a few PN meds). I am adequately VL suppressed on D4t, 3TC, Fortavase and Ritonavir. I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Greg,I have not used Voltaren cream for anything (there is a solution available here for use in the eyes) so I can't be too helpful. Capsaicin cream can be of some use for peripheral neuropathy. Substituting off the D4T to something like... Read more »
Connect With Others

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Peripheral Neuropathy - L-Carnetine

Posted by Anonymous, 3 Replies
Greetings! Just thought I would post the following info, it is based strictly on my personal experience and is not a recommendation.

I am a long-term survivor(21 years) and in general good health. Last year I successfully complete a course of Chemo... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 1 Reply
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »